Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 85, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 10, 2020, 3:24 PM EDT for Warren County, Washington County, New York. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2020, 3:24 PM EDT (19:24 UTC)
- Expired
- Aug 10, 2020, 4:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Warren County, NY, Washington County, NY
The radar
The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:46 PM EDT | TSTM WND DMG | 3 Ne Pilot Knob, NY | A TREE WAS DOWNED ACROSS SHELVING ROCK ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WUUS51 KALY 101924
SVRALY
NYC113-115-102030-
/O.NEW.KALY.SV.W.0085.200810T1924Z-200810T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
324 PM EDT Mon Aug 10 2020
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Northeastern Warren County in east central New York...
Northern Washington County in east central New York...
* Until 430 PM EDT.
* At 324 PM EDT, a severe thunderstorm was located near Huletts
Landing, or 8 miles northwest of Whitehall, moving southeast at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Whitehall, Hartford, Comstock, Bolton Landing, Huletts Landing,
Mount Hope, Hampton, Shelving Rock, South Bay, Low Hampton, North
Granville, South Bay Village, Snody Dock, Truthville, Sabbath Day
Point, Hampton Flats, Grays Corner, West Granville, East Whitehall
and Ottenburgs Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
If on or near Lake George, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
LAT...LON 4366 7341 4364 7343 4362 7342 4359 7343
4357 7341 4358 7338 4362 7337 4363 7332
4362 7330 4361 7329 4358 7330 4357 7327
4355 7325 4349 7325 4335 7339 4359 7373
4373 7360
TIME...MOT...LOC 1924Z 303DEG 10KT 4361 7356
HAIL...1.00IN
WIND...60MPH
$$
BGM3 follow-up statements
665
WWUS51 KALY 101947
SVSALY
Severe Weather Statement
National Weather Service Albany NY
347 PM EDT Mon Aug 10 2020
NYC113-115-102030-
/O.CON.KALY.SV.W.0085.000000T0000Z-200810T2030Z/
Warren NY-Washington NY-
347 PM EDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN WARREN AND NORTHERN WASHINGTON COUNTIES...
At 346 PM EDT, a severe thunderstorm was located near Bolton Landing,
or 7 miles west of Whitehall, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Whitehall, Hartford, Comstock, Bolton Landing, Huletts Landing, Mount
Hope, Hampton, Shelving Rock, South Bay, Low Hampton, North
Granville, South Bay Village, Snody Dock, Truthville, Sabbath Day
Point, Hampton Flats, Grays Corner, West Granville, East Whitehall
and Ottenburgs Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
If on or near Lake George, get away from the water and move indoors
or inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4366 7341 4364 7343 4362 7342 4359 7343
4357 7341 4358 7338 4362 7337 4363 7332
4362 7330 4361 7329 4358 7330 4357 7327
4355 7325 4349 7325 4335 7339 4359 7373
4373 7360
TIME...MOT...LOC 1946Z 312DEG 10KT 4354 7356
HAIL...1.00IN
WIND...60MPH
$$
BGM416
WWUS51 KALY 102013
SVSALY
Severe Weather Statement
National Weather Service Albany NY
413 PM EDT Mon Aug 10 2020
NYC113-102023-
/O.CAN.KALY.SV.W.0085.000000T0000Z-200810T2030Z/
Warren NY-
413 PM EDT Mon Aug 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4351 7362 4361 7350 4358 7342 4357 7341
4357 7340 4352 7325 4349 7325 4335 7339
TIME...MOT...LOC 2013Z 303DEG 12KT 4347 7343
$$
NYC115-102030-
/O.CON.KALY.SV.W.0085.000000T0000Z-200810T2030Z/
Washington NY-
413 PM EDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL WASHINGTON COUNTY...
At 413 PM EDT, a severe thunderstorm was located over Comstock, or
near Whitehall, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Whitehall, Hartford, Comstock, Mount Hope, Lock Twelve Marina, South
Bay, North Granville, South Bay Village, Slyboro, Truthville, Grays
Corner, West Granville, East Whitehall, Iron Furnace and Hogtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
If on or near Lake George, get away from the water and move indoors
or inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4351 7362 4361 7350 4358 7342 4357 7341
4357 7340 4352 7325 4349 7325 4335 7339
TIME...MOT...LOC 2013Z 303DEG 12KT 4347 7343
HAIL...1.00IN
WIND...60MPH
$$
BGM224
WWUS51 KALY 102030
SVSALY
Severe Weather Statement
National Weather Service Albany NY
430 PM EDT Mon Aug 10 2020
NYC115-102039-
/O.EXP.KALY.SV.W.0085.000000T0000Z-200810T2030Z/
Washington NY-
430 PM EDT Mon Aug 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY WILL
EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Albany.
LAT...LON 4351 7362 4361 7350 4358 7342 4357 7341
4357 7340 4352 7325 4349 7325 4335 7339
TIME...MOT...LOC 2029Z 303DEG 10KT 4345 7339
$$
BGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:48 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 10, 1:48 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
148 PM EDT Mon Aug 10 2020
.SYNOPSIS...
Oppressive heat and humidity will be in place through the
middle of the week, with the most widespread conditions on
Tuesday. Mainly isolated or widely scattered showers and
thunderstorms are expected until Wednesday, when a cold front
moving through should provide greater coverage. Slightly cooler
temperatures will occur towards the end of the work week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Heat Advisory in effect for much of the Hudson Valley, southern
Taconics and Litchfield CT starting at Noon today...
As of 125 pm, water vapor showing anticyclonic flow pattern over
the Northeast, suggestive of no synoptic scale forcing for
ascent. Destabilization has occurred due to strong heating and
an increase in low-level moisture, with dewpoints increasing to
around 70F. SPC mesoanalysis suggests 2000-2500 J/kg of SBCAPE
in place locally. Satellite shows some agitated cu over the
southern Adirondacks toward the Glens Falls area, as well as
around the Capital District and Helderbergs. More stable air
with a lack of cu noted over the Mohawk Valley where it rained
earlier. Going forward, expect isolated to widely scattered
showers/storms to develop especially within and downstream of
the agitated cu field. Due to weak deep-layer shear of only
10-20 kt and the absence of large-scale forcing, do not expect
organized convection, but some gusty winds and heavy downpours
are possible with the respectable instability in place. Any
convection should quickly diminish after sunset. Heat indices
expected to be near 95F within the Hudson Valley and northwest
Connecticut where Heat Advisories continue.
Mild night expected tonight with a light southerly gradient and
muggy conditions. Lows in the mid-60s to low 70s.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
Heat Advisory in effect through 8 PM Tuesday for much of the
Hudson Valley, southern Taconics and Litchfield CT...
Heat Advisory will likely need to be expanded to include more
valley areas such as the Mohawk Valley, upper Hudson Valley and
the CT River Valley of southeast VT. Dewpoints expected to
remain around 70, with the peak of the warmest 850 mb
temperature anomalies occurring of +1 to +3 STDEV (from 00Z
GEFS). Widespread temps in the lower 90s combined with the high
dewpoints will yield dangerous heat index values in the mid to
upper 90s for most valley locations. Convective potential
appears to be slightly greater on Tuesday, as guidance is
showing some gradual height falls aloft along with a surface
cold front approaching from the Great Lakes. Forecast SBCAPE
looks similar to Monday (1000-2000 J/Kg), along with weak deep
layer shear < 20 kt again. However, with more in the way of
forcing we are expecting scattered coverage during the afternoon
north and west of the Capital District, spreading eastward to
around Albany during the early evening. Again, any storm could
produce local downpours and brief gusty winds. Due to weak
shear, organized/severe convection is not anticipated.
As the cold front slowly moves eastward across the region, will
need to mention slight to low chance of showers/storms Tuesday
night. There will still be some instability in the warm/humid
air mass although will only mention isolated thunder. A few
downpours may occur in this environment with PWAT anomalies of
+1 to +2 STDEV.
Wednesday looks to when there should be the best potential for
greater coverage of convection, as the cold front continues to
slowly move across the area. The front will interact with a
continued warm/humid air mass, with scattered showers and
thunderstorms across much of the area expected. Far northern
areas in the Adirondacks may see drying behind the front during
the afternoon, but it will remain unsettled across the rest of
the area. Deep layer wind shear still forecast to be weak, so
again not expecting any organized/severe convection. A few rogue
strong wind gusts cannot be ruled out in some of the taller
storms. While temps will be slightly cooler compared to Tuesday
(85-90F for highs), additional Heat Advisory may be needed
across parts of the area ahead of the cold front, such as in the
mid Hudson Valley, southern Taconics and Litchfield CT. At this
time, we are forecast heat index values in the lower to mid 90s
in these areas.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The extended forecast begins with a cold front settling south
of the region Wednesday Night into Thursday. High pressure will
be building in from Quebec. The question will be how far south
the boundary sets up before becoming stationary for chances of
showers/isolated thunderstorms late in the week into the
weekend, especially south of the Capital Region.
Wednesday night into Thursday...The cold front passes through
the forecast area and moves south of southern New England and
northern NJ back into south-central PA. The best chance of
showers and isolated thunderstorms Wed night will be from the
Capital Region south and east. PWATS will be in the 1.50-2.00"
range according to the 00Z GFS south and east of Albany, so some
locally heavy downpours will be possible Wed night. Lows will
be in the mid 50s to lower 60s north and west of the Capital
District and the Saratoga Region, and mid 60s to around 70F
south from those areas south and east. A Canadian sfc
anticyclone will attempt to build in from James Bay on THU, but
with the front only making slow progress southward, a threat for
a chance of showers and isolated thunderstorms will continue on
THU from the I-90 corridor south and east. Max temps will still
run above normal with upper 70s to lower 80s over the higher
terrain, and mid and upper 80s in the lower elevations.
Thursday Night into Friday...A low confidence forecast
continues based on the placement of the front south of the
region. However, we are going to trend the forecast closer to
the latest 00Z ECMWF with the front being farther south closer
to the Mid Atlantic States, as the 00Z GFS is slightly further
north. Basically, a slight to low chance of showers will be
possible closer the I-84 corridor and locations south of the
Capital District. There could also be isolated thunderstorms.
Further north, we kept it dry or just placed an isolated threat
of a shower or thunderstorm. Again, if the front is closer to
the 00Z ECMWF, a drier day will prevail. After lows in the upper
50s to mid 60s, then high temps will be in the upper 70s to mid
80s across most of the forecast area. Humidity levels will
gradually lower with sfc dewpts in the mid 50s to lower 60s
north of the Capital Region and mainly mid and upper 60s south
and east.
Fri Night into Sunday...High pressure begins to build in from
eastern Quebec, New Brunswick and northern ME. The northeast
flow with the anticyclone building in may yield a few showers
south and west of the Capital Region to open the weekend, but we
tried to trend towards a drier weekend which is more reflective
of the 00Z ECMWF. The ECMWF would have an H500 mid and upper
level ridge set right up over NY and New England. Temps continue
to gradually cool with mid 70s to lower 80s for highs on
Saturday. A wave of low pressure passing along the front over
the mid Atlantic States, and a warm front moving slowly towards
the region late Sunday may bring a slight to low chance of
showers and isolated thunderstorms especially west of the Hudson
River Valley late in the day. Max temps will be similar to
Saturday, and lows both days will be mainly in the upper 50s to
mid 60s with humidity levels being slightly more comfortable.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Through 18z/Tue...VFR conditions will continue for much of this
afternoon with a mix of few-sct fair weather cu and mid-level
clouds. A few isolated showers/t-storms have begun to develop,
mostly along a pronounced arcing cu field moving eastward across
New York State. The best timing chances for showers will be
along this cu field, so for KALB/KGFL between 18z- 20z, then
between 19z- 00z at KPSF/KPOU. In any heavier shower or t-storm,
cigs/vsbys can lower into the IFR/MVFR range, as indicated in
the TEMPOs.
Showers and clouds will clear out this evening leading to a mainly
clear night. Some patchy low clouds and/or IFR fog/mist will be
possible later tonight at all locations except KALB, pending on
whether showers occurred at the sites or not. Any low clouds or
fog/mist will dissipate Tuesday morning and give way to a mostly
sunny start with just a few passing high clouds.
Wind will be mainly out of the southwest at 5-10 kt through this
afternoon, then become light and variable tonight. Wind will then be
out of the south to southwest at 6-12 kt tomorrow morning.
Outlook...
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday Night: Low Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Slight Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Oppressive heat and humidity will be in place through the
middle of the week, with the most widespread conditions on
Tuesday. Mainly isolated or widely scattered showers and
thunderstorms are expected until Wednesday, when a cold front
moving through should provide greater coverage. Slightly cooler
temperatures will occur towards the end of the work week.
Relative humidity values will drop to minimum values of around
50 to 65 percent this afternoon, increasing to maximum values of
between 85 and 100 percent tonight. RH values will drop to
around 45 to 55 percent Tuesday afternoon.
Winds today will be west to southwest around 10 mph or less,
becoming south to southwest around 5 mph tonight. Winds on
Tuesday will be southerly around 5 to 10 mph.
&&
.HYDROLOGY...
No widespread hydrological problems expected in the ALY Hydro
Service Area over the next several days.
Forecast rainfall will be mainly from isolated to scattered
showers and thunderstorms, and will vary greatly from location
to location. Localized heavier rainfall is possible where
thunderstorms occur.
The most widespread threat of showers and thunderstorms looks
to be late Tuesday into Wednesday with a slow moving cold front.
Localized ponding of water or poor drainage flooding of low
lying areas is possible where thunderstorms produce locally
heavy downpours. No river flooding is forecast at this time.
Mainly drier weather is expected to return later in the week,
although southern areas could still see some showers lingering.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT Tuesday for CTZ001-013.
NY...Heat Advisory until 8 PM EDT Tuesday for NYZ041-049-050-052-
053-059-060-064>066-084.
MA...None.
VT...None.
&&
SYNOPSIS...JPV
NEAR TERM...Thompson
SHORT TERM...JPV
LONG TERM...Wasula
AVIATION...Rathbun
FIRE WEATHER...JPV
HYDROLOGY...JPVHazardous weather outlook, Aug 10, 4:24 AM EDT, 11 hours before
Hazardous Weather Outlook National Weather Service Albany NY 424 AM EDT Mon Aug 10 2020 MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-054-058-061-063- 082-083-VTZ013>015-111100- Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton- Southern Herkimer-Southern Fulton-Montgomery-Northern Warren- Northern Washington-Schoharie-Western Schenectady-Western Albany- Eastern Rensselaer-Western Greene-Eastern Columbia-Western Ulster- Northern Fulton-Southeast Warren-Bennington-Western Windham- Eastern Windham- 424 AM EDT Mon Aug 10 2020 This Hazardous Weather Outlook is for western Massachusetts, the southern Adirondacks, Lake George region, Mohawk Valley, northern and central Taconics, Schoharie Valley, eastern Catskills, and Helderbergs of eastern New York and southern Vermont. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Confidence is growing that heat index values on Tuesday should reach between 95 and 100 degrees for elevations below 1000 feet across eastern New York and western New England. Therefore, the Heat Advisory will likely need to be expanded into the Upper Hudson Valley, the Mohawk River Valley and the northern and central Taconics in eastern New York and for elevations below 1000 feet in southern Vermont. Isolated to scattered thunderstorms will be possible Tuesday through Wednesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-NYZ041-049-050-052-053-059-060-064>066-084-111100- Northern Litchfield-Southern Litchfield-Northern Saratoga- Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess-Eastern Dutchess-Southern Washington- 424 AM EDT Mon Aug 10 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT TUESDAY... This Hazardous Weather Outlook is for northwestern Connecticut, the Capital District, Saratoga region, the southern Taconics, and the mid Hudson Valley of eastern New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. An additional Heat Advisory may needed on Wednesday for the mid Hudson Valley and Taconics of eastern New York, and northwest Connecticut. Isolated to scattered thunderstorms will be possible Tuesday through Wednesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 10, 2:29 PM EDT, 55 minutes before
Special Weather Statement National Weather Service Albany NY 229 PM EDT Mon Aug 10 2020 NYZ042-043-083-084-101915- Northern Washington-Southern Washington-Southeast Warren-Northern Warren- 229 PM EDT Mon Aug 10 2020 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WARREN AND CENTRAL WASHINGTON COUNTIES... At 228 PM EDT, strong thunderstorms were clustered near Lake George Village, moving east at 15 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Lake George Village, Hartford, Comstock, Glens Falls North, Queensbury, Kingsbury, Mount Hope, Bolton, Lake George, Fort Ann, Cleverdale, South Bay, French Mountain, Smiths Basin, Adamsville, South Bay Village, Oneida Corners, Tripoli, Paradise Beach and Grays Corner. This includes Interstate 87 between exits 20 and 22. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4335 7376 4356 7370 4354 7333 4328 7341 TIME...MOT...LOC 1828Z 283DEG 12KT 4346 7363 BGM
Special weather statement, Aug 10, 2:40 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Albany NY
240 PM EDT Mon Aug 10 2020
NYZ042-101930-
Northern Warren-
240 PM EDT Mon Aug 10 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN
COUNTY...
At 239 PM EDT, strong thunderstorms were clustered near Chestertown,
or 13 miles north of Warrensburg, moving southeast at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hague, Chestertown, Eagle Point Campground, North Creek, Scaroon
Manor Public Campground, Bolton Landing, Huletts Landing, Byrnes
Corners, Shelving Rock, Starbuckville, Riparius, Wevertown, Silver
Bay, Pottersville, Holcombville, Igerna, Sabbath Day Point, South
Horicon, Graphite and Adirondack.
This includes Interstate 87 between exits 24 and 26.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4377 7347 4377 7346 4373 7346 4367 7350
4365 7349 4362 7354 4358 7358 4358 7359
4356 7361 4354 7361 4365 7402 4375 7397
4378 7366
TIME...MOT...LOC 1839Z 294DEG 16KT 4370 7376
BGMSpecial weather statement, Aug 10, 3:05 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Albany NY
305 PM EDT Mon Aug 10 2020
NYZ051-052-058-059-101945-
Eastern Albany-Eastern Greene-Western Greene-Western Albany-
305 PM EDT Mon Aug 10 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL ALBANY
AND EASTERN GREENE COUNTIES...
At 305 PM EDT, strong thunderstorms were clustered 8 miles southeast
of Preston Hollow, or 14 miles northeast of Hunter, moving southeast
at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Catskill, Coxsackie, Windham, North-South Lake Campground, Cairo,
Maplecrest, Round Top, Result, Earlton, Kiskatom, Sunside, Climax,
Cairo Junction, Hervey Street, East Jewett, South Durham, Leeds,
Gayhead, Surprise and West Greenville.
This includes Interstate 87 between exits 21 and 21B.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4250 7406 4239 7379 4234 7379 4214 7393
4216 7397 4218 7400 4217 7400 4229 7429
TIME...MOT...LOC 1905Z 306DEG 10KT 4239 7406
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:29 PM EDT | Special Weather Statement | ALY | Washington | 46 min |
| Aug 10, 2:40 PM EDT | Special Weather Statement | ALY | Warren | 50 min |
| Aug 10, 3:05 PM EDT | Special Weather Statement | ALY | Greene | 40 min |
| Aug 10, 3:31 PM EDT | Special Weather Statement | ALY | Schoharie | 44 min |
| Aug 10, 3:39 PM EDT | Special Weather Statement | ALY | Herkimer | 51 min |
| Aug 10, 3:45 PM EDT | Special Weather Statement | ALY | Greene | 45 min |
| Aug 10, 3:49 PM EDT | Special Weather Statement | ALY | Herkimer | 41 min |
| Aug 10, 3:58 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 62 min |
| Aug 10, 4:19 PM EDT | Special Weather Statement | ALY | Greene | 41 min |
| Aug 10, 4:22 PM EDT | Special Weather Statement | ALY | Hamilton | 38 min |
| Aug 10, 4:31 PM EDT | Special Weather Statement | ALY | Washington | 44 min |
| Aug 10, 4:43 PM EDT | Special Weather Statement | ALY | Columbia | 47 min |
| Aug 10, 4:49 PM EDT | Special Weather Statement | ALY | Washington | 41 min |
| Aug 10, 5:04 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 26 min |
| Aug 10, 5:05 PM EDT | Special Weather Statement | ALY | Hamilton | 55 min |
| Aug 10, 5:07 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 53 min |
| Aug 10, 5:11 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 64 min |
| Aug 10, 5:12 PM EDT | Special Weather Statement | ALY | Dutchess | 48 min |
| Aug 10, 5:20 PM EDT | Flash Flood Warning | ALY | Columbia, Dutchess, Greene, Ulster | 110 min |
| Aug 10, 5:31 PM EDT | Special Weather Statement | ALY | Washington | 29 min |
| Aug 10, 5:38 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 52 min |
| Aug 10, 5:58 PM EDT | Areal Flood Advisory | ALY | Washington | 117 min |
| Aug 10, 6:09 PM EDT | Special Weather Statement | ALY | Warren | 51 min |
| Aug 10, 6:28 PM EDT | Special Weather Statement | ALY | Dutchess | 47 min |
| Aug 10, 6:39 PM EDT | Areal Flood Advisory | ALY | Warren | 55 min |
| Aug 10, 6:53 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 2 hr |
| Aug 10, 7:16 PM EDT | Special Weather Statement | ALY | Dutchess | 59 min |
| Aug 10, 7:41 PM EDT | Special Weather Statement | ALY | Dutchess | 34 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.